Alert archive / Nebraska / Wind Advisories in 2026
Wind Advisory 2, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Jan 17, 2026, 1:16 PM CST for 5 counties in Iowa; 24 counties in Nebraska. It took effect at Jan 18, 2026, 9:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2026, 1:16 PM CST (19:16 UTC)
- In effect from
- Jan 18, 2026, 9:00 AM CST
- Expired
- Jan 18, 2026, 10:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Omaha, NE
All 29 counties
Harrison County, IA, Mills County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Otoe County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 43 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.3 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175 WWUS73 KOAX 171916 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 116 PM CST Sat Jan 17 2026 IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-065- 066-078-180615- /O.NEW.KOAX.WI.Y.0002.260118T1500Z-260119T0100Z/ Monona-Harrison-Shelby-Pottawattamie-Knox-Cedar-Thurston-Antelope- Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax- Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-Lancaster- Saline- Including the cities of Verdigre, Blair, Elgin, Wahoo, Wilber, Schuyler, David City, Logan, Creighton, Wayne, West Point, Macy, St. Edward, Hartington, Bloomfield, Crofton, Seward, La Vista, Plainview, Decatur, Lyons, Mapleton, Columbus, Onawa, Pender, Woodbine, Pierce, Laurel, Wisner, Council Bluffs, Harlan, Albion, Omaha, Bellevue, Papillion, Milford, Lincoln, Wausa, Walthill, Crete, Tekamah, Oakland, Fremont, Dunlap, Winnebago, Coleridge, Osmond, Missouri Valley, Yutan, Norfolk, Neligh, Stanton, Niobrara, Randolph, and Ashland 116 PM CST Sat Jan 17 2026 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CST SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest and west central Iowa and east central, northeast, and southeast Nebraska. * WHEN...From 9 AM to 7 PM CST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Snow showers during strong winds may quickly reduce visibility making driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Chehak
5 follow-up statements
230 WWUS73 KOAX 180308 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 908 PM CST Sat Jan 17 2026 IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-065- 066-078-181300- /O.CON.KOAX.WI.Y.0002.260118T1500Z-260119T0100Z/ Monona-Harrison-Shelby-Pottawattamie-Knox-Cedar-Thurston-Antelope- Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax- Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-Lancaster- Saline- Including the cities of Plainview, Osmond, Schuyler, David City, Albion, Ashland, Winnebago, Wisner, Dunlap, Yutan, Wausa, Mapleton, Neligh, Wayne, Randolph, Oakland, Wilber, Council Bluffs, Columbus, Pierce, Milford, Decatur, Lincoln, Crete, Bloomfield, Onawa, Coleridge, Stanton, West Point, Niobrara, Macy, Walthill, Lyons, Tekamah, Crofton, Blair, Harlan, Missouri Valley, La Vista, Hartington, Pender, Fremont, Laurel, Bellevue, Wahoo, Norfolk, St. Edward, Elgin, Woodbine, Omaha, Logan, Papillion, Verdigre, Seward, and Creighton 908 PM CST Sat Jan 17 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CST SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest and west central Iowa and east central, northeast, and southeast Nebraska. * WHEN...From 9 AM to 7 PM CST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Snow showers during strong winds may quickly reduce visibility making driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KG
702 WWUS73 KOAX 180633 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1233 AM CST Sun Jan 18 2026 IAZ079-NEZ067-068-181845- /O.EXA.KOAX.WI.Y.0002.260118T1500Z-260119T0100Z/ Mills-Cass-Otoe- Including the cities of Nebraska City, Glenwood, and Plattsmouth 1233 AM CST Sun Jan 18 2026 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Iowa, Mills County. In Nebraska, Cass and Otoe Counties. * WHEN...From 9 AM this morning to 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Snow showers during strong winds may quickly reduce visibility making driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-065- 066-078-181845- /O.CON.KOAX.WI.Y.0002.260118T1500Z-260119T0100Z/ Monona-Harrison-Shelby-Pottawattamie-Knox-Cedar-Thurston-Antelope- Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax- Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-Lancaster- Saline- Including the cities of Ashland, Plainview, Wayne, Dunlap, David City, West Point, Pierce, Onawa, Winnebago, Bellevue, Missouri Valley, Norfolk, La Vista, Hartington, Mapleton, Creighton, Verdigre, Papillion, Walthill, Wisner, Decatur, Tekamah, Council Bluffs, Crete, Niobrara, Lincoln, Lyons, Crofton, Columbus, Blair, Pender, St. Edward, Seward, Stanton, Wahoo, Yutan, Bloomfield, Laurel, Elgin, Wausa, Macy, Oakland, Milford, Logan, Randolph, Neligh, Albion, Wilber, Harlan, Schuyler, Fremont, Omaha, Coleridge, Osmond, and Woodbine 1233 AM CST Sun Jan 18 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest and west central Iowa and east central, northeast, and southeast Nebraska. * WHEN...From 9 AM this morning to 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Snow showers during strong winds may quickly reduce visibility making driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Wood
022 WWUS73 KOAX 181614 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1014 AM CST Sun Jan 18 2026 IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053- 065>068-078-190100- /O.CON.KOAX.WI.Y.0002.000000T0000Z-260119T0100Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Knox-Cedar-Thurston- Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte- Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward- Lancaster-Cass-Otoe-Saline- Including the cities of Seward, Logan, Laurel, Plainview, Neligh, Niobrara, Macy, Walthill, Milford, Lincoln, Elgin, Stanton, Tekamah, Decatur, Plattsmouth, La Vista, Verdigre, Crete, Mapleton, Schuyler, West Point, David City, Wayne, Columbus, Wausa, Ashland, Woodbine, Yutan, Onawa, Albion, Papillion, Glenwood, Winnebago, Hartington, Wahoo, Nebraska City, Crofton, Osmond, St. Edward, Harlan, Wisner, Fremont, Dunlap, Blair, Pender, Bellevue, Missouri Valley, Wilber, Bloomfield, Pierce, Randolph, Omaha, Coleridge, Council Bluffs, Creighton, Lyons, Norfolk, and Oakland 1014 AM CST Sun Jan 18 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of southwest and west central Iowa and east central, northeast, and southeast Nebraska. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Snow showers during strong winds may quickly reduce visibility making driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Chehak
623 WWUS73 KOAX 190050 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 650 PM CST Sun Jan 18 2026 NEZ011-012-016-017-030>032-042-043-050-065-078-190200- /O.EXP.KOAX.WI.Y.0002.000000T0000Z-260119T0100Z/ Knox-Cedar-Antelope-Pierce-Boone-Madison-Stanton-Platte-Colfax- Butler-Seward-Saline- Including the cities of Bloomfield, Randolph, Elgin, Crofton, Creighton, Wausa, St. Edward, Plainview, Seward, Wilber, Niobrara, Osmond, Coleridge, Pierce, Laurel, David City, Neligh, Hartington, Albion, Norfolk, Columbus, Milford, Schuyler, Crete, Stanton, and Verdigre 650 PM CST Sun Jan 18 2026 ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... $$ IAZ043-055-056-069-079-NEZ015-018-033-034-044-045-051>053-066>068- 190400- /O.EXT.KOAX.WI.Y.0002.000000T0000Z-260119T0400Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Thurston-Wayne-Cuming- Burt-Dodge-Washington-Saunders-Douglas-Sarpy-Lancaster-Cass-Otoe- Including the cities of Woodbine, Harlan, Wayne, Missouri Valley, Council Bluffs, Decatur, Yutan, Winnebago, Lincoln, Logan, Wahoo, Walthill, Ashland, Onawa, Papillion, Plattsmouth, Dunlap, Pender, Oakland, West Point, Fremont, Glenwood, Wisner, La Vista, Bellevue, Mapleton, Nebraska City, Omaha, Tekamah, Macy, Blair, and Lyons 650 PM CST Sun Jan 18 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Portions of southwest and west central Iowa and east central, northeast, and southeast Nebraska. * WHEN...Until 10 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KG
956 WWUS73 KOAX 190349 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 949 PM CST Sun Jan 18 2026 IAZ043-055-056-069-079-NEZ015-018-033-034-044-045-051>053-066>068- 190500- /O.EXP.KOAX.WI.Y.0002.000000T0000Z-260119T0400Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Thurston-Wayne-Cuming- Burt-Dodge-Washington-Saunders-Douglas-Sarpy-Lancaster-Cass-Otoe- Including the cities of Woodbine, Harlan, Wayne, Missouri Valley, Council Bluffs, Decatur, Yutan, Winnebago, Lincoln, Logan, Wahoo, Walthill, Ashland, Onawa, Papillion, Plattsmouth, Dunlap, Pender, Oakland, West Point, Fremont, Glenwood, Wisner, La Vista, Bellevue, Mapleton, Nebraska City, Omaha, Tekamah, Macy, Blair, and Lyons 949 PM CST Sun Jan 18 2026 ...WIND ADVISORY WILL EXPIRE AT 10 PM CST THIS EVENING... Strong winds have subsided therefore the Wind Advisory will be allowed to expire at 10 PM this evening. $$ KG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 17, 11:22 AM CST, 1 hour 54 minutes earlier. Its key messages:
- Bitterly cold conditions continue today and tomorrow, with morning wind chills 10 to 20 degrees below zero and highs in the teens today. Wind chills Sunday morning will be in the negative single digits.
- Sunday will be windy, with strong northwesterly wind gusts of 40-50+ mph and spotty snow showers (15-30% chance) that could briefly reduce visibility.
- Another surge of arctic air arrives late Sunday into Monday, bringing a return to subzero wind chill temperatures.
Area forecast discussion, Jan 17, 11:22 AM CST, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1122 AM CST Sat Jan 17 2026 .KEY MESSAGES... - Bitterly cold conditions continue today and tomorrow, with morning wind chills 10 to 20 degrees below zero and highs in the teens today. Wind chills Sunday morning will be in the negative single digits. - Sunday will be windy, with strong northwesterly wind gusts of 40-50+ mph and spotty snow showers (15-30% chance) that could briefly reduce visibility. - Another surge of arctic air arrives late Sunday into Monday, bringing a return to subzero wind chill temperatures. && .DISCUSSION... Issued at 145 AM CST Sat Jan 17 2026 Today and Tomorrow... Water vapor imagery and objective analysis this morning depicts an amplifying mid- to upper-level trough over the central Plains and Upper Midwest. This feature has enhanced CAA across the region, ushering in a frigid arctic airmass accompanied by gusty winds. Morning low temperatures have dropped into the single digits, while wind gusts of 25-35 mph are producing wind chills in the 10 to 20 degrees below zero range, with the coldest values focused across northeast Nebraska. A Cold Weather Advisory was considered for portions of northeast Nebraska, however, wind chills approaching 20 below zero are expected to be brief and localized, so an advisory was not issued. Regardless, conditions will remain bitterly cold across the area. In addition, a few flurries will continue to be possible across far eastern Nebraska and southwest Iowa through the morning as cyclonic flow persists overhead. High temperatures will struggle to recover today, with readings only reaching the teens. Gusty winds will keep wind chills confined to the single digits for much of the day, maintaining uncomfortable conditions. Winds will gradually diminish during the latter half of the day as a narrow corridor of surface high pressure moves into the region. Sunday is shaping up to be a more variable and interesting day. Overnight lows will once again fall into the positive single digits, with early morning wind chills dipping into the single digits below zero. Around daybreak, a warm front will move eastward across the area ahead of a potent shortwave trough tracking across the northern Plains. This will cause winds to veer to westerly and eventually northwesterly behind the boundary. In the wake of the warm front, temperatures will briefly rebound into the 30s to low 40s with increasing winds. Winds will continue to strengthen through Sunday afternoon, with gusty northwesterly winds becoming the primary concern. Both HREF and NBM guidance indicate a 50-75% probability of wind gusts exceeding 45 mph across portions of the area, with some solutions suggesting potential gusts of 50-55+ mph across northeast Nebraska. With this in mind, have opted to bump up winds for Sunday in the latest forecast package. A Wind Advisory will likely need to be collaborated with the subsequent forecast package. Later Sunday afternoon/evening, another cold front will sweep through the area, ushering in renewed CAA and another surge of arctic air. This will bring a quick end to the brief period of milder temperatures and set the stage for a return to much colder conditions. The overall pattern will be similar to Friday, with model soundings depicting steep lapse rates in the dendritic growth zone supporting shallow, spotty snow showers. While little to no accumulation is expected for most, any show showers that develop could produce brief, sharp reductions in visibility when combined with the strong winds. PoPs currently peak at 15-30% Sunday afternoon. Given the low QPF and spotty nature of this setup, refinements will be needed in subsequent forecast packages. Monday and Beyond... The cooler post-frontal airmass will be firmly in place by Monday morning, with low temperatures falling back into the single digits. Combined with lingering gusty winds, wind chills will dip into the 5 to 15 degrees below zero range. Ongoing CAA will limit daytime heating, keeping Monday afternoon highs confined into the teens and 20s. For the remainder of the work week, temperatures are expected to gradually moderate back toward seasonal average. Highs will generally range from the 30s into the lower 40s as northwesterly flow aloft remains the dominant pattern. While no particular day stands out for impactful precipitation, long-range guidance does periodically suggest shortwave disturbances tracking near the area. However, there is considerable spread among long range guidance with respect to both timing and track of any notable disturbances. As a result, PoPs remain below 20% through the period, though a brief chance of precipitation cannot be ruled out if guidance comes into better agreement in later forecast cycles. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1111 AM CST Sat Jan 17 2026 MVFR ceilings have hung on late this morning across much of the region. Forecast guidance and satellite imagery indicate that these ceilings should scattered and lift over the next hour or two. VFR conditions prevail for the remainder of the period. Strong northwest winds remain with gusts between 20 to 30 kts through this afternoon. Winds weaken this evening and gradually shift to southwesterly around midnight. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Wood AVIATION...Chehak
Hazardous weather outlook, Jan 17, 3:32 AM CST, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 332 AM CST Sat Jan 17 2026 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-180945- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page- Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas- Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson- Nemaha-Pawnee-Richardson- 332 AM CST Sat Jan 17 2026 This Hazardous Weather Outlook is for southwest Iowa, west central Iowa, east central Nebraska, northeast Nebraska and southeast Nebraska. .DAY ONE...Today and tonight. Bitterly cold temperatures are expected today, with morning wind chills of 10 to 20 degrees below zero and high temperatures in the teens. Flurries and brief, light snow will also be possible through the morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Cold conditions continue into Sunday, with morning wind chill temperatures expected in the negative single digits. Sunday will also be windy, with northwesterly gusts of 40 to 50 mph. There is a 15-30% chance of spotty snow showers on Sunday that could briefly reduce visibility. Accumulations will be minimal. Another surge of cold air arrives Sunday night into Monday, bringing Monday morning wind chill temperatures to 5 to 15 degrees below freezing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 8:17 PM CST | Special Weather Statement | OAX | Butler, Cass, Johnson, Lancaster, Nemaha, Otoe and 3 more | 118 min |
| Jan 16, 8:49 PM CST | Snow Squall Warning | OAX | Cass, Lancaster, Otoe | 41 min |
| Jan 16, 9:15 PM CST | Snow Squall Warning | OAX | Gage, Johnson, Nemaha | 60 min |
| Jan 16, 10:15 PM CST | Special Weather Statement | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 75 min |
Nearby
Wind Advisories in Nebraska, 2026Wind Advisories in Iowa, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.